Alert archive / Washington / Storm Warnings in 2010
Storm Warning 4, NWS Seattle, WA
NWS Seattle, WA issued this storm warning at Mar 16, 2010, 4:26 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2010, 4:26 PM PDT (23:26 UTC)
- Expired
- Mar 16, 2010, 9:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
052 WHUS76 KSEW 162326 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 426 PM PDT TUE MAR 16 2010 PZZ150-153-156-170730- /O.UPG.KSEW.GL.W.0101.000000T0000Z-100317T0400Z/ /O.NEW.KSEW.SR.W.0004.100316T2326Z-100317T0400Z/ /O.NEW.KSEW.SC.Y.0440.100317T0400Z-100317T1300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 426 PM PDT TUE MAR 16 2010 ...STORM WARNING IN EFFECT FOR THE NEAR SHORE WATERS UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT TONIGHT. AREAS OF STORM FORCE WINDS HAVE DEVELOPED IN RESPONSE TO A BENT BACK OCCLUSION MOVING ACROSS THE AREA. THE STORM FORCE WINDS WILL EASE TO GALE FORCE EARLY THIS EVENING...AND THEN EASE FURTHER INTO THE 15 TO 25 KNOT RANGE LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT OR TAKE SHELTER UNTIL THE WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS... AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ PZZ135-170700- /O.CON.KSEW.GL.W.0101.000000T0000Z-100317T0400Z/ /O.EXB.KSEW.SI.Y.0013.100317T0400Z-100317T0700Z/ PUGET SOUND AND HOOD CANAL- 426 PM PDT TUE MAR 16 2010 ...GALE WARNING REMAINS IN EFFECT FOR THE PUGET SOUND AND HOOD CANAL UNTIL 9 PM PDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM TONIGHT. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE IMMINENT OR OCCURRING. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-170-173-176-170730- /O.CON.KSEW.GL.W.0101.000000T0000Z-100317T0400Z/ /O.NEW.KSEW.SC.Y.0440.100317T0400Z-100317T1300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 426 PM PDT TUE MAR 16 2010 ...GALE WARNING REMAINS IN EFFECT FOR THE COASTAL WATERS FROM CAPE FLATTERY TO CAPE SHOALWATER FROM 10 NM OUT TO 60 NM UNTIL 9 PM PDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM TONIGHT. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-132-170730- /O.EXT.KSEW.SI.Y.0013.000000T0000Z-100317T1900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 426 PM PDT TUE MAR 16 2010 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FOR THE CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA UNTIL NOON PDT WEDNESDAY... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL NOON WEDNESDAY. THERE WILL BE A BRIEF PERIOD OF GALE FORCE WINDS OVER MAINLY THE CENTRAL STRAIT THROUGH EARLY THIS EVENING AS A BENT BACK OCCLUSION PASSES JUST N OF THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE IMMINENT OR OCCURRING. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-170730- /O.CON.KSEW.RB.Y.0010.000000T0000Z-100318T0100Z/ GRAYS HARBOR BAR- 426 PM PDT TUE MAR 16 2010 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FOR THE GRAYS HARBOR BAR UNTIL 6 PM PDT WEDNESDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS REMAINS IN EFFECT UNTIL 6 PM PDT WEDNESDAY. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ133-134-170700- /O.CON.KSEW.SI.Y.0013.000000T0000Z-100317T0700Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 426 PM PDT TUE MAR 16 2010 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FOR THE NORTHERN INLAND WATERS AND ADMIRALTY INLET UNTIL MIDNIGHT PDT TONIGHT... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT. THERE MAY BE A BRIEF PERIOD OF GALE FORCE WINDS OVER THE NORTHERN INLAND WATERS EARLY THIS EVENING AS A BENT BACK OCCLUSION PASSES TO THE NORTH OF THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE IMMINENT OR OCCURRING. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
1 follow-up statement
982 WHUS76 KSEW 170402 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 902 PM PDT TUE MAR 16 2010 PZZ130-170-173-176-171215- /O.EXP.KSEW.GL.W.0101.000000T0000Z-100317T0400Z/ /O.CON.KSEW.SC.Y.0440.000000T0000Z-100317T1300Z/ /O.NEW.KSEW.SW.Y.0020.100317T1300Z-100318T1300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 902 PM PDT TUE MAR 16 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM PDT THURSDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM PDT THURSDAY. THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE LIKELY TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS AS LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ135-170700- /O.EXP.KSEW.GL.W.0101.000000T0000Z-100317T0400Z/ /O.CON.KSEW.SI.Y.0013.000000T0000Z-100317T0700Z/ PUGET SOUND AND HOOD CANAL- 902 PM PDT TUE MAR 16 2010 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE IMMINENT OR OCCURRING. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-171215- /O.EXP.KSEW.SR.W.0004.000000T0000Z-100317T0400Z/ /O.CON.KSEW.SC.Y.0440.000000T0000Z-100317T1300Z/ /O.NEW.KSEW.SW.Y.0020.100317T1300Z-100318T1300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 902 PM PDT TUE MAR 16 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM PDT THURSDAY... ...STORM WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM PDT THURSDAY. THE STORM WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE LIKELY TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS AS LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ110-171215- /O.EXT.KSEW.RB.Y.0010.000000T0000Z-100318T1200Z/ GRAYS HARBOR BAR- 902 PM PDT TUE MAR 16 2010 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 5 AM PDT THURSDAY... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 5 AM PDT THURSDAY. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-132-171215- /O.CON.KSEW.SI.Y.0013.000000T0000Z-100317T1900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 902 PM PDT TUE MAR 16 2010 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON PDT WEDNESDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON PDT WEDNESDAY. THERE WILL BE A BRIEF PERIOD OF GALE FORCE WINDS OVER MAINLY THE CENTRAL STRAIT THROUGH EARLY THIS EVENING AS A BENT BACK OCCLUSION PASSES JUST N OF THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE IMMINENT OR OCCURRING. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-170700- /O.CON.KSEW.SI.Y.0013.000000T0000Z-100317T0700Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 902 PM PDT TUE MAR 16 2010 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THERE MAY BE A BRIEF PERIOD OF GALE FORCE WINDS OVER THE NORTHERN INLAND WATERS EARLY THIS EVENING AS A BENT BACK OCCLUSION PASSES TO THE NORTH OF THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE IMMINENT OR OCCURRING. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this storm warning went out at Mar 16, 3:30 PM PDT, 56 minutes earlier.
Area forecast discussion, Mar 16, 3:30 PM PDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 PM PDT TUE MAR 16 2010
.SYNOPSIS...EXPECT WINDY CONDITIONS THROUGH EARLY THIS EVENING AS A
FRONTAL SYSTEM MOVES THOUGH THE AREA. HIGH PRESSURE WILL BUILD
OFFSHORE WEDNESDAY THEN GRADUALLY SHIFT OVER WASHINGTON THURSDAY
THROUGH SATURDAY. ANOTHER FRONT AND COOL UPPER TROUGH WILL MOVE
ACROSS THE AREA LATER SUNDAY INTO EARLY NEXT WEEK.
&&
.SHORT TERM...A COLD FRONT ASSOCIATED WITH A MATURE 988 MB LOW IN
THE OFFSHORE WATERS IS MOVING THROUGH WESTERN WASHINGTON THIS
AFTERNOON. STRONG ISALLOBARIC RISES AT THE LEADING EDGE OF THE FRONT
IN CONJUNCTION WITH CHANNELING BY THE TERRAIN IS GIVING A BRIEF
PERIOD OF RATHER WINDY CONDITIONS LATE THIS AFTERNOON. A WIND
ADVISORY WAS ISSUED FOR THE PUGET SOUND AREA FROM JUST NORTH OF
EVERETT TO THE SOUTHERN END OF PUGET SOUND THROUGH 6 PM. WHILE THE
REMAINS OF A BACK BENT OCCLUSION WRAPPING AROUND THE OFFSHORE LOW
MOVES THROUGH THIS EVENING...EXPECT THAT WINDS WILL DIMINISH AS PRES
GRADIENTS START TO RELAX. SHOWERS WILL INCREASINGLY BECOME CONFINED
TO THE TERRAIN THIS EVENING AS STRONG SW FLOW ALOFT WITH THE BENT
BACK OCCLUSION INTERACTS WITH THE TERRAIN. SHOWERS WILL BUILD BACK
TOWARD THE LOWLANDS OF NORTHERN PUGET SOUND LATE TONIGHT AND EARLY
WEDNESDAY BEFORE DIMINISHING MIDDAY AS PRES GRADIENTS RELAX.
SNOWFALL AMOUNTS IN THE CASCADES ARE EXPECTED TO REMAIN BELOW 6
INCHES TONIGHT WITH HEAVIEST ACCUMULATIONS IN THE NORTH CASCADES
AROUND MOUNT BAKER.
BUILDING HIGH PRES ALOFT GIVES DRYING AND PARTLY SUNNY CONDITIONS
WED AFTERNOON. BUT WITH LOW LEVEL MOISTURE TRAPPED BENEATH A
LOWERING INVERSION IN NORTHERLY FLOW...AREAS OF LOW STRATUS AND SOME
PATCHY FOG WILL DEVELOP AROUND THE PUGET SOUND AREA AND LAST FOR A
FEW HOURS EARLY THU.
EXPECT DRY CONDITIONS THU THROUGH FRI WITH HIGH PRES. NORMALLY
COLDER LOCATIONS WILL SEE MORNING TEMPERATURES FALL WELL BELOW
FREEZING THU AND FRI...BUT TEMPERATURES WILL RECOVER WELL INTO THE
50S DURING THE DAY. ALBRECHT
.LONG TERM...A STRONG UPPER LEVEL RIDGE MOVES OVER THE AREA SAT THEN
SHIFTS EAST OF THE CASCADES SUN. BY THE WEEKEND EXPECT LIGHT
OFFSHORE FLOW...SUBSIDENCE...AND A WARMING MID MARCH SUN TO ALLOW
TEMPERATURES TO MODERATE TO ABOVE AVERAGE ONCE AGAIN WITH DAYTIME
TEMPERATURES INTO THE LOWER 60S MANY LOCATIONS. THE GFS AND ECMWF
ARE CONSISTENT IN BRINGING ANOTHER FRONT INTO THE AREA LATER SUN OR
SUN NIGHT FOR A CHANCE OF RAIN. THE FRONT IS FOLLOWED BY A PASSING
UPPER LEVEL TROUGH EARLY NEXT WEEK. MODELS ARE INCONSISTENT WITH THE
STRENGTH OF THE EARLY WEEK TROUGH WITH THE 12Z GFS SHOWING LOW
HEIGHTS AND LOTS OF SHOWERS. THE 12Z ECMWF SOLUTION IS MUCH WEAKER.
AT THIS TIME WILL MAINTAIN THE MOSTLY CLOUDY CONDITIONS WITH A
CHANCE OF SHOWERS MON ON. ALBRECHT.
&&
.HYDROLOGY...THE FLOOD RISK ACROSS WESTERN WASHINGTON AND THE GREEN
RIVER IS LOW THROUGH THE NEXT 10 DAYS.
A FRONTAL SYSTEM MOVING THROUGH WESTERN WASHINGTON TODAY WILL
PRODUCE GENERALLY LESS THAN 0.5 INCHES OF RAINFALL AS SNOW LEVELS
FALL FROM 3500 FEET LATER THIS EVENING TO 2500 FEET WED. A RIDGE OF
HIGH PRES WILL GIVE DRY CONDITIONS LATER WED THROUGH SAT NIGHT OR
SUN. ANOTHER TROUGH BRINGS SHOWERS LATER SUN OR SUN NIGHT...BUT
RAINFALL AMOUNTS ARE EXPECTED TO BE LIGHT. ALBRECHT
&&
.AVIATION...AN UPPER TROF WAS MOVING OVER WRN WA THIS AFTERNOON.
THIS SYSTEM WILL WEAKEN AS IT MOVES EWD OVERNIGHT. STRONG SW FLOW
ALOFT WILL DECREASE AND BECOME W. THE CDFNT HAS MOVED ACROSS THE
AREA...AND WINDS HAVE GENERALLY DROPPED OFF BEHIND IT.
HOWEVER...THIS WILL BE TEMPORARY AS WINDS WILL PICK UP AGAIN WITHIN
A COUPLE OF HOURS...AND THEN SUBSIDE LATER TONIGHT. MODERATELY
STRONG LOW LEVEL ONSHORE FLOW WILL WEAKEN OVERNIGHT. CIGS WILL
GENERALLY BE IN THE 3-5K FT RANGE TONIGHT.
KSEA...VFR CONDITIONS WILL PERSIST OVERNIGHT. ALTHOUGH WIND SPEEDS
HAVE DROPPED OFF BEHIND THE FRONT...EXPECT THEM TO PICK UP AGAIN IN
ABOUT TWO HOURS OR SO. THE GUSTY SW WINDS WILL THEN DIMINISH LATER
TONIGHT.
&&
.MARINE...A 988 MB LOW ABOUT 90 NM SW OF THE QUEEN CHARLOTTES WILL
CONTINUE MOVING NE. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WAS
MOVING ACROSS THE INLAND WATERS THIS AFTERNOON. WINDS HAVE OR WILL
EASE SOME ACROSS THE INLAND WATERS BUT WILL PICK UP AGAIN WITHIN
ABOUT TWO HOURS AS THE BENT BACK OCCLUSION...WHICH WAS PRESENTLY
OFFSHORE...PASSES TO THE N.
ONSHORE FLOW WILL PREVAIL OVER THE AREA TONIGHT AND WED IN THE
WAKE OF THE FRONT. THE FLOW WILL THEN BECOME NORTHERLY ON THU IN
RESPONSE TO A SURFACE HIGH BUILDING OVER BRITISH COLUMBIA. EXPECT
THE FLOW TO BECOME MORE OFFSHORE ON FRI.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY CENTRAL PUGET SOUND REGION THROUGH 6 PM THIS
EVENING.
PZ...A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS...WEST
ENTRANCE TO THE STRAIT OF JUAN DE FUCA...AND THE PUGET
SOUND/HOOD CANAL TIL 9 PM PDT TONIGHT.
.A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FOR THE
REMAINING WATERS.
.A SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR
CONDITIONS IS IN EFFECT UNTIL 6 PM PDT WED.
WWW.WEATHER.GOV/SEATTLE
FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML (ALL LOWERCASE).The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 8:27 PM PDT | Small Craft Advisory | SEW | 13 hr | |
| Mar 16, 9:00 AM PDT | Small Craft Advisory for Winds | SEW | 27 hr | |
| Mar 16, 2:25 PM PDT | Wind Advisory | SEW | 4 hr | |
| Mar 16, 4:26 PM PDT | Small Craft Advisory | SEW | 11 hr |
Nearby
Storm Warnings in Washington, 2010Every storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.